Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 1, 2011, 8:52 AM CDT for Tate County, Tunica County, Mississippi. It took effect at May 3, 2011, 6:32 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 8:52 AM CDT (13:52 UTC)
- In effect from
- May 3, 2011, 6:32 AM CDT
- Expired
- May 2, 2011, 10:42 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coldwater River near Sarah (SARM6).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
034 WGUS44 KMEG 011352 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 852 AM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE COLDWATER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-021352- /O.NEW.KMEG.FL.W.0077.110503T0000Z-110506T0300Z/ /SARM6.1.ER.110503T0000Z.110504T0600Z.110505T2100Z.NO/ 852 AM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE COLDWATER RIVER NEAR SARAH * FROM TOMORROW EVENING UNTIL THURSDAY AFTERNOON. * AT 8 AM SUNDAY THE STAGE WAS...16.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.5 FEET EARLY WEDNESDAY MORNING. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. AT 21.0 FEET, EXTENSIVE FLOODING IS OCCURRING NEAR MARKS. $$ MM
3 follow-up statements
458 WGUS84 KMEG 011507 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...COLDWATER RIVER...TALLAHATCHIE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-021507- /O.CON.KMEG.FL.W.0077.110503T0000Z-110506T0300Z/ /SARM6.1.ER.110503T0000Z.110504T0600Z.110505T2100Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER NEAR SARAH * FROM TOMORROW EVENING UNTIL THURSDAY AFTERNOON. * AT 9 AM SUNDAY THE STAGE WAS 16.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.5 FEET EARLY WEDNESDAY MORNING. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY EARLY WEDNESDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 21.0 FEET...EXTENSIVE FLOODING IS OCCURRING NEAR MARKS $$ MSC119-021506- /O.CON.KMEG.FL.W.0069.000000T0000Z-000000T0000Z/ /MKSM6.2.ER.110429T0251Z.110502T1800Z.000000T0000Z.NR/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER AT MARKS * UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 40.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 41.2 FEET TOMORROW EARLY AFTERNOON. * FLOOD STAGE IS 39.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 41.2 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN FALLING. * AT 41.0 FEET...WIDESPREAD FLOODING OF RESIDENTIAL AREAS AND FARMLAND IS OCCURRING IN NORTHERN QUITMAN COUNTY. NUMEROUS SECONDARY ROADS ARE FLOODED $$ MSC119-021506- /O.EXT.KMEG.FL.W.0068.110502T1200Z-000000T0000Z/ /LMGM6.1.ER.110502T1200Z.110508T0000Z.000000T0000Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER NEAR LAMBERT * FROM TOMORROW MORNING UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 31.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 33.5 FEET BY NEXT SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 33.5 FEET...FLOODING IS OCCURRING AROUND MARKS AND LAMBERT $$ MSC135-021506- /O.CON.KMEG.FL.W.0059.000000T0000Z-000000T0000Z/ /LOGM6.1.ER.110506T1200Z.110509T0000Z.000000T0000Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER AT LOCOPOLIS * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 31.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 33.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY MAY 6TH AND CONTINUE TO RISE TO NEAR 34.0 FEET BY MAY 8TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 34.0 FEET...WIDESPREAD FARM LAND FLOODING IN QUITMAN AND TALLAHATCHIE COUNTIES $$ MSC135-021506- /O.EXT.KMEG.FL.W.0060.110506T1442Z-000000T0000Z/ /SWNM6.1.ER.110506T1442Z.110510T0000Z.000000T0000Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER NEAR SWAN LAKE * FROM LATE FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 23.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.9 BY MAY 6TH. * FLOOD STAGE IS 26.0 FEET. * AT 29.0 FEET...FARM LAND FLOODING IS OCCURRING AND ACCESS TO LOW LYING AREAS MAY BE RESTRICTED DUE TO HIGH WATER $$ MSC095-021320- /O.EXT.KMEG.FL.W.0063.000000T0000Z-110502T1320Z/ /BGBM6.1.ER.110427T1906Z.110429T2200Z.110502T0720Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL AFTER MIDNIGHT TOMORROW. * AT 7 AM SUNDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING $$ MSC087-095-021506- /O.EXT.KMEG.FL.W.0065.000000T0000Z-110502T1800Z/ /ABDM6.1.ER.110426T1832Z.110430T0700Z.110502T1200Z.NO/ 1007 AM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL TOMORROW MORNING. * AT 8 AM SUNDAY THE STAGE WAS 14.3 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST TO FALL TO 13 FEET MONDAY MORNING AND 12.2 FEET TUESDAY. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$ MM
535 WGUS84 KMEG 020254 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...COLDWATER RIVER...TALLAHATCHIE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-030254- /O.EXT.KMEG.FL.W.0077.110503T1132Z-110506T0600Z/ /SARM6.1.ER.110503T1132Z.110504T0600Z.110506T0000Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER NEAR SARAH * FROM TUESDAY MORNING UNTIL THURSDAY EVENING. * AT 09 PM SUNDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.5 FEET EARLY WEDNESDAY MORNING. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY EARLY WEDNESDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 21.0 FEET...EXTENSIVE FLOODING IS OCCURRING NEAR MARKS $$ MSC119-030253- /O.CON.KMEG.FL.W.0069.000000T0000Z-000000T0000Z/ /MKSM6.2.ER.110429T0251Z.110502T1800Z.000000T0000Z.NR/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER AT MARKS * UNTIL FURTHER NOTICE. * AT 09 PM SUNDAY THE STAGE WAS 40.9 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 41.2 FEET TOMORROW EARLY AFTERNOON. * FLOOD STAGE IS 39.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THURSDAY BEFORE MIDNIGHT AND WILL CONTINUE RISING TO NEAR 41.2 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN FALLING. * AT 41.0 FEET...WIDESPREAD FLOODING OF RESIDENTIAL AREAS AND FARMLAND IS OCCURRING IN NORTHERN QUITMAN COUNTY. NUMEROUS SECONDARY ROADS ARE FLOODED $$ MSC119-030253- /O.CON.KMEG.FL.W.0068.110502T1200Z-000000T0000Z/ /LMGM6.1.ER.110502T1200Z.110508T0000Z.000000T0000Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER NEAR LAMBERT * FROM TOMORROW MORNING UNTIL FURTHER NOTICE. * AT 09 PM SUNDAY THE STAGE WAS 31.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 33.5 FEET BY SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 33.5 FEET...FLOODING IS OCCURRING AROUND MARKS AND LAMBERT $$ MSC135-030253- /O.CON.KMEG.FL.W.0059.000000T0000Z-000000T0000Z/ /LOGM6.1.ER.110506T1200Z.110509T0000Z.000000T0000Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER AT LOCOPOLIS * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 09 PM SUNDAY THE STAGE WAS 31.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 33.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 34.0 FEET BY SUNDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 34.0 FEET...WIDESPREAD FARM LAND FLOODING IN QUITMAN AND TALLAHATCHIE COUNTIES $$ MSC135-030253- /O.EXT.KMEG.FL.W.0060.110506T1630Z-000000T0000Z/ /SWNM6.1.ER.110506T1630Z.110510T0000Z.000000T0000Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TALLAHATCHIE RIVER NEAR SWAN LAKE * FROM LATE FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 09 PM SUNDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 29.0 FEET BY MONDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 29.0 FEET...FARM LAND FLOODING IS OCCURRING AND ACCESS TO LOW LYING AREAS MAY BE RESTRICTED DUE TO HIGH WATER $$ MSC095-021845- /O.EXT.KMEG.FL.W.0063.000000T0000Z-110502T1845Z/ /BGBM6.1.ER.110427T1906Z.110429T2200Z.110502T1245Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL TOMORROW MORNING. * AT 07 PM SUNDAY THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 12.3 FEET EARLY WEDNESDAY MORNING. * FLOOD STAGE IS 14.0 FEET. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC087-095-021200- /O.EXT.KMEG.FL.W.0065.000000T0000Z-110502T1200Z/ /ABDM6.1.ER.110426T1832Z.110430T0700Z.110502T0600Z.NO/ 954 PM CDT SUN MAY 1 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL AFTER MIDNIGHT TOMORROW. * AT 08 PM SUNDAY THE STAGE WAS 13.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 12.5 FEET WEDNESDAY EVENING. * FLOOD STAGE IS 13.0 FEET. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
907 WGUS84 KMEG 021542 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1042 AM CDT MON MAY 2 2011 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE COLDWATER RIVER AT SARAH DUE TO BELOW FLOOD STAGE CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-021612- /O.CAN.KMEG.FL.W.0077.000000T0000Z-110506T0600Z/ /SARM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1042 AM CDT MON MAY 2 2011 FORECAST INFORMATION FOR COLDWATER RIVER NEAR SARAH * AT 10 AM MONDAY THE STAGE WAS 13.8 FEET AND RISING * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 17.0 FEET EARLY WEDNESDAY MORNING. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.0 FEET EARLY WEDNESDAY MORNING THEN RAPIDLY FALL. * AT 18.0 FEET...LOW LYING FARM LAND NEAR THE RIVER BEGINS TO FLOOD $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 1, 6:31 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 1, 6:31 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SUN MAY 1 2011
.UPDATE...
FOR 12Z TAF CYCLE
&&
.PREV DISCUSSION... /ISSUED 325 AM CDT SUN MAY 1 2011/
DISCUSSION...
CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.
TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.
NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.
TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT WILL
BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.
TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.
THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.
FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.
SJM
AVIATION...
12Z TAFS
A COLD FRONT WILL CONTINUE TO MOVE INTO ALL TAF SITES THRU 14Z AND
THEN STALL THRU THE REMAINDER OF THE FORECAST PERIOD. EXPECT SCT
TO NMRS SHRA AND +TSRA WITH MVFR CIGS AND IFR/MVFR VSBYS IN
STRONGER TSRA.
OKULSKI
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 56 58 48 / 100 90 90 90
MKL 74 55 58 48 / 100 80 90 90
JBR 70 50 55 46 / 100 100 90 90
TUP 82 65 74 54 / 40 30 60 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 3:59 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 359 AM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 359 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO THE MIDSOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. RAIN AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN THREATS ARE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH INTO EARLY NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 7 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY AFTERNOON NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MIDSOUTH TODAY AND TONIGHT. SJM
In the hours before
Special weather statement, May 1, 3:47 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT SUN MAY 1 2011
TNZ020-050>052-010915-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
347 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CDT FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF HILLVILLE AT 347 AM CDT...
MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR BROWNSVILLE AND HUMBOLDT...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3543 8917 3544 8918 3542 8919 3540 8922
3540 8927 3551 8940 3595 8887 3583 8870
3580 8870 3579 8864 3577 8861
TIME...MOT...LOC 0847Z 226DEG 54KT 3551 8924Special weather statement, May 1, 4:21 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SUN MAY 1 2011
TNZ049>052-089-010945-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
421 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...
SOUTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 17 MILES SOUTHWEST OF DANCYVILLE AT 421 AM
CDT...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...FAYETTE...HAYWOOD...MADISON AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3544 8915 3544 8918 3541 8918 3519 8948
3532 8963 3579 8907 3563 8888
TIME...MOT...LOC 0921Z 226DEG 54KT 3532 8948Special weather statement, May 1, 6:41 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 AM CDT SUN MAY 1 2011
ARZ035-036-048-049-011215-
CROSS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
641 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF MORO AT 641 AM CDT...
MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS...LEE AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR FORREST CITY...HUGHES...MADISON...
MARIANNA...PALESTINE AND VILLAGE CREEK STATE PARK...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
HORSESHOE LAKE AND MIDWAY LAKE.
&&
LAT...LON 3481 9110 3527 9059 3492 9032 3487 9043
3489 9045 3488 9048 3486 9048 3465 9099
3471 9106 3473 9106 3473 9109 3475 9111
TIME...MOT...LOC 1141Z 226DEG 54KT 3478 9099Special weather statement, May 1, 7:12 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CDT SUN MAY 1 2011
ARZ036-048-049-TNZ088-011245-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-SHELBY TN-
712 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 AM CDT FOR...
CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF HAYNES AT 712 AM CDT...
MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...LEE...SHELBY AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR HUGHES...MARION AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES LAKE MCKELLAR.
&&
LAT...LON 3515 9053 3515 9050 3518 9050 3532 9032
3510 9008 3500 9026 3500 9030 3498 9030
3475 9071 3488 9086
TIME...MOT...LOC 1212Z 226DEG 54KT 3488 9071Special weather statement, May 1, 7:32 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 AM CDT SUN MAY 1 2011
ARZ036-TNZ049-088-089-011300-
CRITTENDEN AR-FAYETTE TN-SHELBY TN-TIPTON TN-
732 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 AM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF SOUTHWEST MEMPHIS AT
732 AM CDT...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...FAYETTE...SHELBY AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...MIDTOWN MEMPHIS...MILLINGTON AND
WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.
&&
LAT...LON 3512 9025 3554 8976 3539 8948 3500 9009
3500 9012
TIME...MOT...LOC 1232Z 226DEG 54KT 3512 9009Special weather statement, May 1, 8:44 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 844 AM CDT SUN MAY 1 2011 ARZ036-TNZ088-011430- CRITTENDEN AR-SHELBY TN- 844 AM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 AM CDT FOR... CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF WEST MEMPHIS AT 843 AM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN...MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO LAKE. && LAT...LON 3526 9023 3533 8976 3500 8978 3500 9037 TIME...MOT...LOC 1343Z 236DEG 35KT 3512 9011
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:47 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tunica | 9 hr |
| May 1, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 43 min |
| May 1, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 46 min |
| May 1, 3:10 PM CDT | Tornado Warning | MEG | DeSoto | 41 min |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.